Alert archive / Texas / River Flood Warnings in 2011

River Flood Warning 1, NWS Corpus Christi, TX

February 5, 2011Webb County, Texas

NWS Corpus Christi, TX issued this river flood warning at Feb 5, 2011, 8:21 PM CST for Webb County, Texas. It took effect at Feb 6, 2011, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2011, 8:21 PM CST (02:21 UTC)
In effect from
Feb 6, 2011, 12:00 PM CST
Expired
Feb 6, 2011, 8:35 AM CST
In force
Issued by
NWS Corpus Christi, TX
Flood severity
Minor

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rio Grande at Laredo (LDOT2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
13 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08459000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WGUS44 KCRP 060221
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
821 PM CST SAT FEB 5 2011

...THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE AT LAREDO AFFECTING WEBB COUNTY

.RECENT RELEASES FROM AMISTAD RESERVOIR WILL RESULT IN RIVER RISES 
ABOVE FLOOD STAGE DURING THE NEXT FEW DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RIVER STAGE FORECASTS 
ARE BASED ON OBSERVED AND PREDICTED RAINFALL. IF ACTUAL 
RAINFALL VARIES FROM FORECAST VALUES...FORECAST RIVER STAGES 
WILL VARY ACCORDINGLY.

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/CRP. IN THE BLUE MENU SECTION ON THE LEFT OF 
THE PAGE...UNDER THE "CURRENT WEATHER" SUBMENU...CLICK 
ON "RIVERS/LAKES" WHICH TAKES YOU TO OUR AHPS WEB PAGE. 


&&

TXC479-062021-
/O.NEW.KCRP.FL.W.0001.110206T1800Z-110209T1600Z/
/LDOT2.1.ER.110206T1800Z.110207T1200Z.110209T0000Z.NO/
821 PM CST SAT FEB 5 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT LAREDO.
* FROM SUNDAY AFTERNOON TO WEDNESDAY MORNING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:15 PM SATURDAY THE STAGE WAS 6.3 FEET, OR 1.9 METERS. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET...OR 2.4 METERS. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 8.4 FEET...OR 2.6 METERS BY EARLY TUESDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET 
  ON OCT 6 2004.

* AT 8.0 FEET OR 2.4 METERS...MINOR LOWLAND FLOODING OCCURS.  FLOW 
REACHES THE LOWER SECTIONS OF THE CUSTOMS PARKING LOT IN LAREDO.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   SUN  MON  TUE  WED  THU

RIO GRANDE
  LAREDO                8   6.3 SAT 07 PM   7.6  8.4  8.4  7.1  4.7

$$
1 follow-up statement
001 
WGUS84 KCRP 061435
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
835 AM CST SUN FEB 6 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE AT LAREDO AFFECTING WEBB COUNTY

.RELEASES OVER LAKE AMISTAD HAVE BEEN REDUCED...SO THE FLOOD WARNING HAS
BEEN CANCELLED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO
STATIONS...OR CABLE TV OUTLETS...FOR THE LATEST WEATHER 
INFORMATION...AS ADDITIONAL RAINFALL COULD AFFECT CREST 
FORECASTS.  

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/CRP. IN THE BLUE MENU SECTION ON THE LEFT OF 
OUR HOME PAGE...UNDER THE "CURRENT WEATHER" SUBMENU...CLICK 
ON "RIVERS/LAKES" WHICH TAKES YOU TO OUR AHPS WEB PAGE. 


&&

TXC479-061505-
/O.CAN.KCRP.FL.W.0001.000000T0000Z-110209T1600Z/
/LDOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
835 AM CST SUN FEB 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT LAREDO.
* AT  8:15 AM SUNDAY THE STAGE WAS 6.8 FEET...OR 2.1 METERS. 
* FLOOD STAGE IS 8.0 FEET...OR 2.4 METERS. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.3 FEET...OR 
  2.2 METERS AROUND AFTER MIDNIGHT TOMORROW.

* AT 7.0 FEET OR 2.1 METERS...OVERBANK CONDITIONS OCCUR.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   MON  TUE  WED  THU  FRI

RIO GRANDE
  LAREDO                8   6.8 SUN 08 AM   7.3  6.3  4.1  2.8  2.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Feb 5, 4:54 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Feb 5, 4:54 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
454 PM CST SAT FEB 5 2011

.DISCUSSION...SEE AVIATION SECTION BELOW.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY. A FEW
CLOUDS MAY DVLP ON SUNDAY AS A COLD FRONT PUSHES THRU THE AREA.
AM EXPECTING THE FRONTAL BDRY TO STALL IN THE VCNTY OF ALI TO VCT
DURING THE AFTERNOON THEN MOVE OFF THE COAST SUNDAY EVENING. WINDS
WILL BE WEAK TO MODERATE. MAIN CHANGE WILL BE WIND DIRECTION
CLOCKING AROUND FROM S TO W TO N THROUGH OUT THE DAY.

&&

.PREV DISCUSSION... /ISSUED 246 PM CST SAT FEB 5 2011/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...MAIN CONCERNS ARE
TEMPERATURES AND TIMING OF FRONT SUNDAY. VERY DRY AIRMASS OVER THE
AREA AT THIS TIME AND ALTHOUGH WINDS WILL BECOME MORE SOUTHERLY
TONIGHT...WINDS SHIFT BACK MORE WESTERLY ON SUNDAY AND THUS
MOISTURE HAS NOT SUFFICIENT TIME TO COME BACK FOR ANY RAIN WITH
FRONT AND/OR UPPER DISTURBANCE. MOST MODELS NOW AGREE FRONT WILL
APPROACH AREA DURING THE EARLY AFTERNOON THEN HOLD BACK SOME
(MAYBE GET INTO THE WESTERN/NORTHWESTERN PORTIONS OF THE
CWFA)...THEN MOVE ACROSS AFTER DAYTIME HEATING SUBSIDES. GENERALLY
LIKED THE NAM-12 FORECAST FOR THIS AND FOLLOWED IT CLOSELY. FOR
TEMPERATURES TONIGHT...LOOKS LIKE THE FIRST TIME IN SEVERAL DAYS
A FREEZE WARNING WILL NOT BE NEEDED. COULD SEE AN ISOLATED
LOCATION OR TWO APPROACH OR EXCEED FREEZING OVER THE NORTHERNMOST
PORTIONS OF THE AREA...AS BOUNDARY LAYER AND 850MB TEMPERATURES
CONTINUE TO WARM OVERNIGHT. DEWPOINTS ARE LOW...BUT WILL BEGIN TO
REBOUND ESPECIALLY OVER THE EASTERN AREAS WITH SOUTHERLY FLOW. FOR
SUNDAY...WITH DELAY OF FRONT SHOULD BE THE WARMEST DAY SINCE THE
END OF JANUARY AS AREA IS EXPECTED TO SEE SOME TEMPERATURES IN THE
70S. THAT WILL NOT LAST LONG...HOWEVER AS FRONT MOVES ACROSS. AT
THIS TIME...EXPECT WINDS BEHIND THE FRONT TO KEEP TEMPERATURES
ABOVE FREEZING OVER THE AREA.

MARINE (TONIGHT THROUGH SUNDAY NIGHT)...WINDS MAY APPROACH SCEC
(15 TO 17 KNOTS) FOR THE GULFMEX TONIGHT BUT BELIEVE THEY WILL
STAY BELOW CRITERION FOR MOST OF THE PERIOD. SCA LIKELY NEEDED
SUNDAY NIGHT AT LEAST FOR THE GULF WITH FROPA. NO RAIN EXPECTED
WITH FROPA AS AIRMASS DRIES OUT.

FIRE WEATHER...WINDS ARE GUSTING 15 TO 20 MPH OVER THE
NORTHEASTERN AREAS OF SOUTH TEXAS THIS AFTERNOON...AND WITH
EXTREMELY LOW RH VALUES SO LOW DECIDED TO ISSUE A ELEVATED FIRE
DANGER FOR NORTHERN COASTAL BEND AND VICTORIA AREA. MOISTURE COMES
BACK A BIT MORE ON SUNDAY SO THERE MAY NOT BE AS BIG OF AN ISSUE
FOR SUNDAY...ESPECIALLY SINCE WINDS WITH FROPA WILL NOT COME UP
UNTIL RH VALUES BEGIN TO RISE. AT THIS TIME...PLAN ON HOLDING OFF
TO ANOTHER RFD FOR SUNDAY BUT MAY RECONSIDER BEFORE FWF IS OUT
THE DOOR THIS AFTERNOON.

LONG TERM (MONDAY THROUGH SATURDAY)...CENTER OF SURFACE HIGH
PRESSURE PROG TO MOVE OVER CWA MONDAY WITH SINKING AIR ALLOWING FOR
MOSTLY SUNNY SKIES. HIGH MOVES EAST ACROSS WEST GULF MONDAY NIGHT
WITH SOUTH WINDS DEVELOPING AND GRADUAL LOW LEVEL MOISTURE FLUX
BEGINNING. ISENTROPIC UPGLIDE LIKELY TUESDAY BUT PRESSURE
DEFICITS REMAIN HIGH THUS ONLY DEVELOPING AND THICKENING LOW LEVEL
CLOUD COVER IS ANTICIPATED ATTM.

NEXT SIGNIFICANT COLD FRONT SET TO BLAST SOUTH THROUGH CWA WEDNESDAY
THOUGH SOME MINOR FROPA TIMING ISSUES STILL EXIST...WHICH IS NOT
UNCOMMON FOR THIS FAR OUT IN TIME. GFS AND ECMWF ARE IN BETTER
AGREEMENT WITH TIMING THAN 24 HRS AGO WITH FROPA OCCURRING AROUND
MIDDAY WED. GEM IS A FEW HOURS SLOWER BUT STILL IN OVERALL AGREEMENT
WITH OTHER GUIDANCE. FORECAST INDICATES FROPA AROUND 18Z WED WITH
TEMPS FALLING FROM THE 60S AT MIDDAY TO 40S BY SUNSET WITH STRONG
GUSTY NORTH WINDS. GFS SUITE IS WETTEST OF THE LONG RANGE MODELS AND
THE GEM IS THE DRIEST WITH THE ECMWF BEING IN THE MIDDLE. FOR NOW AM
LEANING TOWARDS ECMWF FOR POPS AS IT HAS BEEN THE MOST CONSISTENT.
FEEL THAT GFS IS OVER DOING POPS ESPECIALLY WITH H85 WINDS PROG TO
BECOME SW WED MORNING/MIDDAY. ONLY MENTIONING SHOWERS IN FORECAST
ATTM AS UPPER LEVEL DYNAMICS AND BOUNDARY LAYER INSTABILITY WILL BE
LACKING. HARD FREEZE APPEARS LIKELY ATTM FOR WED NIGHT AS DENSE
ARCTIC AIRMASS SETTLES OVER SOUTH TEXAS. EVEN WITH SUNSHINE ON THURS
MAX TEMPS MAY STRUGGLE TO REACH 50 DEGREES BEFORE ANOTHER POSSIBLE
FREEZE THURS NIGHT. AREA SET TO REMAIN UNDER INFLUENCE OF HIGH
PRESSURE FRI/SAT ALLOWING FOR MODIFICATION OF AIRMASS AND DRY
CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    40  70  42  63  45  /   0  10  10  10  10
VICTORIA          35  69  36  60  39  /   0  10  10  10  10
LAREDO            41  75  40  67  43  /   0   0   0   0   0
ALICE             38  72  40  64  42  /   0   0   0   0  10
ROCKPORT          45  69  41  60  48  /   0  10  10  10  10
COTULLA           33  68  34  65  38  /   0   0   0   0   0
KINGSVILLE        36  73  38  64  44  /   0  10  10  10  10
NAVY CORPUS       46  68  46  60  52  /   0  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...AVIATION
TT/89...SHORT TERM
Hazardous weather outlook, Feb 5, 5:39 AM CST, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 AM CST SAT FEB 5 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
539 AM CST SAT FEB 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

FREEZING TEMPERATURES MAY OCCUR TONIGHT OVER NORTHERN SECTIONS OF
THE RIO GRANDE PLAINS AND OVER THE VICTORIA CROSSROADS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG ARCTIC COLD FRONT WILL MOVE THROUGH SOUTH TEXAS ON
WEDNESDAY. IN THE WAKE OF THE FRONTAL PASSAGE...FREEZING
TEMPERATURES WILL BE POSSIBLE THURSDAY AND FRIDAY MORNINGS FOR
MUCH OF SOUTH TEXAS. A HARD FREEZE WILL BE POSSIBLE ACROSS INLAND
LOCATIONS BOTH THURSDAY AND FRIDAY MORNING.

STRONG SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND A STRONG
FRONTAL PASSAGE WEDNESDAY WITH BUILDING SEAS OFFSHORE. THE STRONG
OFFSHORE FLOW AND HIGH SEAS WILL LIKELY PERSIST THROUGH
THURSDAY...ESPECIALLY OFFSHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/84

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:50 PM CSTSmall Craft AdvisoryCRP29 hr

Nearby

River Flood Warnings in Texas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.